PDA

View Full Version : cross your fingers



debbie-b
02-28-2011, 12:15 PM
Some of you know, that I was on MTX for three weeks and then I had to stop, because my liver enzimes went up.
I was without any meds for 4 weeks now and my enzimes are still up.
So he thinks, ( the rheumy)that the Lupus is attacking my liver and the best thing for that would be MTX.
I start injecting tomorrow night, but start with only 0.2cc for two weeks, then 0.4cc for two weeks and then 0.6cc. Have to get my blood checked every two weeks.
If the enzimes go any higher, I will have to get a liver biopsy done.
I am so much hoping that the MTX works, because there is not much else he could give me, because all the meds are tough on the liver.
Cross your fingers for me. I do not want to have liver failure.

Debbie

BonusMom
02-28-2011, 01:26 PM
I hope it goes well for you, Debbie, and you don't have to have a liver biopsy. Hopefully, it was a coincidence with the MTX and your liver enzymes going up previously. I've not tried MTX. I'm currently taking Imuran and it hasn't affected my liver whatsoever, thank goodness.

Keep us posted on how you do with the injections.

Nonna
02-28-2011, 07:04 PM
Good luck, i'll be thinking and praying for you. Hopefully I'll be well enough to take mine on Saturday. What's Imuran Bonusmom?

toni

BonusMom
02-28-2011, 09:53 PM
Imuran is an immunosuppressant.

SandyR
03-01-2011, 11:00 AM
Imuran and Methotrexate are in the same family of drugs DMARDs - Disease-Modifying Anti-Rhuematic Drugs. They both work to suppress the immune systems response in our bodies so the immune system will stop attacking good cells. They are also known to reduce inflammation and slow disease progression and joint destruction. DMARDs include: Hydroxychloroquine (Plaquenil ), Leflunomide (Arava), Cyclosporine (Neoral), Sulfasalzine (Azulfidine), Gold (Ridaura, Solganal, Myochrysine), Methotrexate (Rheumatrex, Trexall), Azathioprine (Imuran), and Cyclophosphamide (Cytoxan).
There is a subclass of DMARDs called Biologicals (Actemra, Cimzia, Enbrel, Humira, Kineret, Orencia, Remicade, Rituxan, Simponi). When you are on DMARDs your doctor should be testing your liver enzymes routinely to be sure the drugs aren't affecting your liver funtion. This is a good link to describe the different DMARDs. http://www.webmd.com/rheumatoid-arthritis/modifying-medications. These drugs don't cure the disease, they just keep it managable when they work properly and are administered in the right drug combinations/dosages for your body.
Imuran is one of the drugs that my rheumy has discussed as a potential future drug therapy but we agreed to stick with NSAIDs for now b/c of the side effects of the DMARDs and because if I ever have the chance to have children in the next few years he would want me to wean off this drug completely.

froggal
03-01-2011, 11:24 AM
Good luck with that Deb. I was on MTX for awhile and am SO HAPPY that I do not take it anymore. I will keep you in my prayers that things work in your favor!

Saysusie
03-02-2011, 09:34 AM
Good Luck, Deb. I, too, hope that the MTX injections work for you!

Peace and Blessings
Namaste
Saysusie

debbie-b
03-02-2011, 09:37 AM
Thank you guys.
I did start the MTX again last night. Feeling a little out of it today, but not too bad.
I hope it will work and my liver behaves.

Debbie

magistramarla
03-02-2011, 11:18 PM
Debbie,
Good luck with the MTX. I hope that it works for you. We have to take scary stuff to battle our scary symptoms.
Let me know how you are doing with it.
Hugs,
Marla

tgal
03-03-2011, 11:30 AM
hope it all goes well with you Deb! Please keep us updated. You will be in my thoughts

debbie-b
03-15-2011, 06:08 AM
Well guys,

I have taken MTX for two weeks, had my blood test done last friday, my rheumy called me yesterday, to say my enzimes are stable. I can go on with the MTX, third dose tonight, hopefully it will start working soon.

Debbie

Angel Oliver
03-15-2011, 08:22 AM
Debbie,
I am sorry to read about all the worrying about your liver.But its so glad that its stable now.Bet you have been out of your mind.Sorry its took me a while to write here,but i do care.Hpe you get lots of rest.
lots of love
Amanda,xxxx

tgal
03-15-2011, 09:43 AM
That is great news (about the liver)! Are they goinng to keep testing you ever week or so? I know you had to go off MTX once before so how are you handling it this time (other than the liver issue). feeling Ok?

debbie-b
03-16-2011, 04:38 AM
Thank you guys for responding to my post.
@ Mari, I have my blood checked every other week. And no, I am not feeling good at all, I have alot of pain, in alot of joints.
This morning after the shot last night, I woke up swollen all over, from my face down to my knees, but not my ankles. Isn't that weird? I weigh six pounds more this morning, than I did yesterday morning. All fluid I guess.
@ Amanda, You are right, I was worried out of my mind, about my liver ( still am). So hopefully it stay's stable.
I am counting on MTX to help me with my pain.

Debbie

magistramarla
03-17-2011, 02:52 PM
Hi Debbie,
How are you doing today? I hope that the swelling wasn't some sort of bad reaction to the meds. Have you told your doc about it?
Hugs,
Marla

debbie-b
03-18-2011, 10:54 AM
Hi Debbie,
How are you doing today? I hope that the swelling wasn't some sort of bad reaction to the meds. Have you told your doc about it?
Hugs,
Marla

Hi Marla,

No, I have not told the doctor, because everything went back to normal, the next day.
My next MTX day is tuesday, so I am going to see what happens wednesday.
I do have swelling problems all the time, even before MTX, my hands, arms and upper legs are always swollen. My doctor looked at it but didn't know why the swelling is happening. I swear if I could get rid of this swelling, I would lose at least ten pounds.

Debbie

wow
03-18-2011, 01:16 PM
I'm glad you're getting partially good news. I hope the swelling goes down. Keep us posted.

debbie-b
03-31-2011, 07:52 PM
Well, I had the MTX shot on tuesday again, so far my liver is behaving.
I don't really get to much of the nausea, very little, yucky feeling.
But I get so weak the next day and even today, two days after the shot, my legs can barely carry me.
And I had to work today with the weakness and lots of pain.
Does anybody else get very weak after the MTX?
Is this something I should tell my Rheumy?

Debbie

tgal
03-31-2011, 08:19 PM
Well, I had the MTX shot on tuesday again, so far my liver is behaving.
I don't really get to much of the nausea, very little, yucky feeling.
But I get so weak the next day and even today, two days after the shot, my legs can barely carry me.
And I had to work today with the weakness and lots of pain.
Does anybody else get very weak after the MTX?
Is this something I should tell my Rheumy?

Debbie

Hi Debbie! I would say anything out of the ordinary (for you) should be told to the doc. Our bodies get so screwy you never know what is important or not. Let me know before you take the next dose.

Keeo us posted!